Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 26, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 9, 2014, 5:36 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2014, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 9, 2014, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
795 WHUS71 KCLE 092136 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 536 PM EDT SAT AUG 9 2014 LEZ144>149-100200- /O.NEW.KCLE.SC.Y.0026.140809T2136Z-140810T0200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 536 PM EDT SAT AUG 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS AND WAVES: NORTHEAST WINDS WILL BE 15 TO 25 KNOTS THROUGH THE EVENING...THEN DECREASE TO 10 TO 15 KNOTS. WAVES WILL BE 3 TO 5 FEET. * THERE WILL BE A MODERATE RISK OF RIP CURRENTS THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
313 WHUS71 KCLE 100204 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1004 PM EDT SAT AUG 9 2014 LEZ144>149-100315- /O.EXP.KCLE.SC.Y.0026.000000T0000Z-140810T0200Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1004 PM EDT SAT AUG 9 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVE WILL DECREASE OVERNIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:31 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 3:31 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT SAT AUG 9 2014 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE CENTRAL GREAT LAKES WILL MOVE OFF THE EAST COAST ON SUNDAY. THIS WILL ALLOW AN AREA OF LOW PRESSURE TO MOVE UP THE OHIO VALLEY SUNDAY AND MONDAY. A WARM FRONT FROM THE LOW WILL MOVE NORTH ACROSS THE LOCAL AREA ON MONDAY. THE LOW IS EXPECTED TO EVENTUALLY PASS TO THE NORTH OF LAKE ERIE ON TUESDAY AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL BEGIN TO BUILD BACK OVER THE REGION ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... QUIET WEATHER WILL LAST A WHILE LONGER AS HIGH PRESSURE CENTERED TO THE NORTH REMAINS IN CONTROL. SKIES WILL REMAIN PARTLY CLOUDY TO MOSTLY CLEAR OVERNIGHT. SURFACE DEWPOINTS HAVE COME UP A FEW DEGREES SO LOWS TONIGHT SHOULD BE A LITTLE WARMER THAN THEY HAVE BEEN THE PAST FEW MORNINGS. SOME SHALLOW FOG OR GROUND FOG IS LIKELY LATER TONIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... THE MODELS HAVE SLOWED DOWN THE PROGRESSION OF THE MAIN FEATURES A LITTLE DURING THE PERIOD. ALTHOUGH A STRAY SHOWER CANNOT BE RULED OUT IN THE FAR SW BY LATE SUNDAY...HAVE REMOVED THE MENTION OF THE PRECIP FROM THE FORECAST AS THE WARM FRONT WILL BE SLOW TO ARRIVE. REALISTICALLY...PRECIP CHANCES WILL BEGIN TO INCREASE IN THE S AND SW TOWARD DAYBREAK MONDAY. THERE WILL BE A GOOD PUSH OF LOW LEVEL MOISTURE INTO THE AREA ON MONDAY AS THE SURFACE FRONT LIFTS NORTH ACROSS THE AREA. PRECIPITABLE WATER VALUES WILL EVENTUALLY EXCEED 1.75 INCHES BY EARLY TUESDAY. NOT MUCH SHEAR AND LITTLE INSTABILITY SO NO SEVERE WEATHER EXPECTED. HOWEVER...WITH VERY LIGHT STEERING FLOW ALOFT SOME LOCALLY HEAVY RAINFALL COULD OCCUR. HAVE GONE WITH LIKELY POPS MOST OF THE AREA BY LATE MONDAY AFTERNOON. WILL CONTINUE WITH THESE HIGH POPS TILL A COLD FRONT CROSSES THE REGION ON TUESDAY. DRY AIR WILL SPREAD ACROSS THE FORECAST AREA TUESDAY NIGHT AND WILL DRY THINGS OUT AT THAT TIME. THERE SHOULD BE MORE CLOUDS ON SUNDAY THAN TODAY WHICH WILL KEEP TEMPS FROM GETTING MUCH WARMER THAN TODAY. MONDAY AND TUESDAY WILL BE A TAD COOLER BUT MUGGY BECAUSE OF THE PRECIP. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AN UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE CONUS PERSISTS. THE TROUGH WILL EJECT ENERGY ACROSS WESTERN NY AND PA WEDNESDAY. THIS VORTICITY WILL BRIEFLY CUT OFF FROM THE MAIN BELT OF WESTERLIES AND PINCH OFF AS A CLOSED LOW BY WEDNESDAY NIGHT. THE LOW WILL GRADUALLY TRACK TOWARDS NORTHERN NEW ENGLAND THROUGH THURSDAY NIGHT. AT THE SURFACE...HIGH PRESSURE WILL BEGIN TO NUDGE IN FROM THE UPPER MIDWEST THROUGH SATURDAY...DRYING OUT THE MID AND UPPER LEVELS OF THE ATMOSPHERE. THE BEST CHANCE FOR PRECIP/THUNDER WILL BE WEDNESDAY AFTERNOON AND EVENING IN THE EASTERN HALF OF THE FORECAST AREA AS THIS INITIAL SHOT OF ENERGY WORKS WITH RESIDUAL MOISTURE LEFT BEHIND BY AN ATLANTIC BOUND LOW PRESSURE SYSTEM. IN GENERAL TEMPERATURES WILL MODERATE THROUGH THE EXTENDED FORECAST. WITH H850 TEMPS OF -12C...AND MODERATE CAA IN THE WAKE A FRONTAL SYSTEM...WE WILL START OFF CHILLY...WITH LOWS DROPPING INTO THE 50'S IN MOST SPOTS WEDNESDAY NIGHT. MOISTURE BEGINS TO RETURN FROM THE WEST LATE SATURDAY...BUT WITH A SHORT RIDGE ALOFT...RAIN SEEMS UNLIKELY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... DEEP LAYER HIGH PRESSURE CENTERED OVER NORTHERN MICHIGAN CONTINUES TO PREVENT DEEP MOISTURE ASSOCIATED WITH A STALLED FRONTAL BOUNDARY ACROSS NORTHERN KENTUCKY FROM OVERSPREADING THE FORECAST AREA. THE FORECAST CONTINUES TO CALL FOR VFR CONDITIONS FOR ALL SITES THROUGH 10/18Z-11/00Z...WITH THE EXCEPTION OF MFD...CAK...AND YNG...THAT ARE MOST LIKELY TO SEE MVFR BR DEVELOP TONIGHT AS SKIES CLEAR...WINDS BECOME LIGHT...AND DEW POINT DEPRESSIONS DROP TO ABOUT 3 DEG OR LESS. OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SUNDAY NIGHT/MONDAY THRU TUE AND IN THE EAST ON WED. && .MARINE... WINDS HAVE BEEN BLOWING ACROSS THE LONG FETCH OF THE LAKE THIS AFTERNOON AT AROUND 10 TO 15 KNOTS FROM THE ENE. MARINE OBSERVATION SITES IN THE WESTERN BASIN...WHERE A SMALL CRAFT WOULD BE MOST LIKELY IN THIS REGIME...INDICATE THE WAVE ACTION HAS GENERALLY BEEN IN THE 2 TO 4 RANGE AND BELOW CRITERIA. THE WINDS ARE FORECAST TO INCREASE A FEW KNOTS THROUGH SUNSET. THIS MAY KICK UP THE WAVES TO NEAR SMALL CRAFT ADVISORY...BUT BY LATE TONIGHT THE WINDS SHOULD ALREADY BE BEGINNING TO DIMINISH. A MODERATE RIP CURRENT RISK WILL CONTINUE THROUGH 8 PM ALONG THE WESTERN HALF OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...MAYERS AVIATION...MAYERS MARINE...MAYERS
Hazardous weather outlook, Aug 9, 4:04 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 404 AM EDT SAT AUG 9 2014 LEZ061-147>149-162>169-OHZ006-012>014-017>023-027>033-036>038-047- 089-PAZ001>003-100815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 404 AM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>146-OHZ003-007>011-100815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN- CUYAHOGA- 404 AM EDT SAT AUG 9 2014 ...RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:12 AM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more | 18 hr |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.